Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 28, 2008, 2:31 PM MDT. It took effect at May 29, 2008, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2008, 2:31 PM MDT (20:31 UTC)
- In effect from
- May 29, 2008, 2:00 PM MDT
- Expired
- May 29, 2008, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 282031 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 231 PM MDT WED MAY 28 2008 UTZ439-282145- /O.CAN.KSLC.FW.A.0008.080529T1800Z-080530T0400Z/ UTAHS DIXIE AND ZION CANYON- 231 PM MDT WED MAY 28 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE FIRE WEATHER WATCH FOR FIRE WEATHER ZONE 439. SOUTHWEST WINDS ARE NO LONGER EXPECTED TO EXCEED THE 30 MPH ACROSS FIRE WEATHER ZONE 439 ON THURSDAY. $$ UTZ440-291115- /O.UPG.KSLC.FW.A.0008.080529T1800Z-080530T0400Z/ /O.NEW.KSLC.FW.W.0016.080529T2000Z-080530T0200Z/ SOUTH CENTRAL UTAH- 231 PM MDT WED MAY 28 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN FIRE ZONE 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY FOR EXTREME SOUTH CENTRAL UTAH. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WIND GUSTS OVER 25 MPH AND RELATIVE HUMIDITY NEAR 10 PERCENT ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO THE EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 291050 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 450 AM MDT THU MAY 29 2008 UTZ440-292000- /O.CON.KSLC.FW.W.0016.080529T2000Z-080530T0200Z/ SOUTH CENTRAL UTAH- 450 AM MDT THU MAY 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 440... A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 440. SOUTHWEST WINDS WILL INCREASE ONCE AGAIN TODAY AS A LOW PRESSURE SYSTEM APPROACHES THE AREA. BY THIS AFTERNOON...SOUTH CENTRAL UTAH WILL SEE WINDS OF AT LEAST 10 TO 20 MPH WITH GUSTS OVER 25 MPH. COMBINED WITH AFTERNOON RELATIVE HUMIDITIES NEAR 10 PERCENT...THIS WILL PRODUCE AREAS OF CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING HOURS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 291952 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 152 PM MDT THU MAY 29 2008 UTZ440-300300- /O.EXT.KSLC.FW.W.0016.080529T2000Z-080530T0300Z/ SOUTH CENTRAL UTAH- 152 PM MDT THU MAY 29 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS IN ZONE 440... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN EXTREME SOUTH CENTRAL UTAH. LOW RELATIVE HUMIDITIES UNDER 15 PERCENT AND SOUTHWEST WINDS GUSTING OVER 25 MPH WILL CONTINUE TO PRODUCE AREAS OF CRITICAL FIRE WEATHER CONDITIONS INTO MID EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 300249 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 849 PM MDT THU MAY 29 2008 UTZ440-300400- /O.EXP.KSLC.FW.W.0016.000000T0000Z-080530T0300Z/ SOUTH CENTRAL UTAH- 849 PM MDT THU MAY 29 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR ZONE 440 IN SOUTHERN UTAH... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR SOUTH CENTRAL UTAH. WINDS WILL DIMINISH THIS EVENING UPON SUNSET...AND RELATIVE HUMIDITY VALUES WILL SLOWLY RECOVER ABOVE 15 PERCENT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 28, 10:10 AM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 28, 10:10 AM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 AM MDT WED MAY 28 2008
.SYNOPSIS...A MILD SOUTHWEST FLOW ALOFT WILL REMAIN OVER THE AREA
INTO THURSDAY EVENING. A WEAKENING PACIFIC TROUGH MOVE NORTHEAST
ACROSS THE GREAT BASIN LATE THURSDAY. HIGH PRESSURE ALOFT WILL
DEVELOP FOR THE WEEKEND.
&&
.DISCUSSION...THE UPPER TROUGH CENTERED ALONG THE WEST COAST WILL
MAINTAIN A MILD SW FLOW ALOFT ACROSS THE GREAT BASIN INTO THURSDAY.
THE EMBEDDED SHORTWAVE THAT LIFTED NORTH-NORTHEAST THROUGH WRN UTAH
OVERNIGHT HAS SINCE MOVED INTO SRN ID. SUBSIDENCE IN THE WAKE OF
THIS FEATURE WILL PUT A LID ON CONVECTION THROUGH EARLY THIS
AFTERNOON.
MAY SEE SOME CONVECTION RETURN TO THE HIGHER TERRAIN BY AROUND
MID-AFTERNOON DIFFERENTIAL HEATING WORKING WITH MARGINAL AMOUNTS OF
MOISTURE COULD KICK OFF SHOWERS/STORMS ACROSS THE CNTRL AND NRN HIGH
TERRAIN. JET AXIS ACROSS ERN UTAH THIS AFTERNOON COULD SUPPORT A FEW
STRONG STORMS LATER IN THE AFTERNOON/EARLY EVENING.
THE ABOVE MENTIONED UPPER TROUGH WILL DECAY AND LIFT NE THROUGH THE
BASIN LATE THURSDAY. WEAK DYNAMIC LIFT WILL RUN INTO A MARGINALLY
MOIST AND UNSTABLE AIRMASS ACROSS NW UTAH. THE REMAINDER OF THE
FORECAST WILL BE ON THE DRY SIDE...LIMITING ANY CONVECTION TO THE
HIGHER ELEVATIONS.
THE MEAN TROUGH POSITIONS APPEARS TO RETREAT NEAR 130W....ALLOWING
HEIGHTS TO BUILD ACROSS THE BASIN. WARMER TEMPS WITH A GRADUAL
INCREASE IN AREAL COVERAGE OF DIURNAL CONVECTION LOOKS TO BE THE
RULE OVER THE AREA FRIDAY THROUGH THE COMING WEEKEND.
&&
.FIRE WEATHER...A DRIER SOUTHWEST FLOW WILL PREVAIL ACROSS MOST OF
THE FIRE DISTRICT TODAY. THE EXCEPTION WILL BE OVER THE EXTREME
NORTHWEST AND PERHAPS THE UINTAS WHERE SOME RESIDUAL MOISTURE COULD
BE SUFFICIENT ENOUGH TO PRODUCE BUILDUPS AND AT BEST ISOLATED
THUNDERSTORMS. SOUTHWEST WINDS WILL BE STRONGER OVER THE WESTERN
VALLEYS TODAY BUT FUEL MOISTURE REMAINS SUFFICIENT TO PRECLUDE
SEVERE FIRE CONDITIONS. HOWEVER...ANOTHER DAY OF MOSTLY SUNNY SKIES
AND LOW RELATIVE HUMIDITIES WILL SET THE STAGE FOR RED FLAG WARNING
DUE TO LOW RH AND GUSTY WINDS IN THE FIRE WEATHER ZONES 439 AND 440
FOR THURSDAY.
THE TROUGH OVER THE WEST COAST TODAY WILL MOVE OVER THE NORTHERN
PORTIONS OF THE AREA THURSDAY BRINGING A THREAT OF ISOLATED
THUNDERSTORMS OVER THE CENTRAL MOUNTAINS AND SCATTERED SHOWERS
AND/OR THUNDERSTORMS TO NORTHERN ZONES.
&&
.AVIATION...SOUTH WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH
TODAY. THERE IS A 40 PERCENT CHANCE THE SOUTH WINDS WILL CONTINUE
BETWEEN 01 AND 04Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON THURSDAY TO 10 PM THURSDAY FOR
FIRE WEATHER ZONES 439 AND 440.
WY...NONE.
&&
CONGER/STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, May 28, 4:43 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 443 AM MDT WED MAY 28 2008 UTZ001>016-019>021-517-518-WYZ021-291045- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 443 AM MDT WED MAY 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDELY SCATTERED IN COVERAGE THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF NORTHERN UTAH. OVER SOUTHERN UTAH...INCREASING SOUTHWEST WINDS WILL COMBINE WITH CRITICALLY LOW MINIMUM RELATIVE HUMIDITIES TO PRODUCE INCREASED FIRE DANGER. HOWEVER...FUELS ARE NOT DRY ENOUGH TO RESULT IN SEVERE FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE OVER SOUTHERN UTAH ON WEDNESDAY...AND THIS COULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A WEAK STORM SYSTEM WILL MOVE ACROSS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY...BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO PRIMARILY NORTHERN UTAH. WARM AND DRY CONDITIONS WILL PREVAIL THIS WEEKEND AS HIGH PRESSURE MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.